Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Which are the simplest algebraic varieties?


Author: János Kollár
Journal: Bull. Amer. Math. Soc. 38 (2001), 409-433
MSC (2000): Primary 14-01, 14E08, 14E30, 14G05, 14J26, 14P25; Secondary 11D25, 11G35, 30F10, 57N10
DOI: https://doi.org/10.1090/S0273-0979-01-00917-X
Published electronically: June 12, 2001
MathSciNet review: 1848255
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

This paper is a slightly revised version of the notes prepared in connection with the AMS Colloquium Lectures delivered in New Orleans, January 2001.


References [Enhancements On Off] (What's this?)

  • [BPV84] W. Barth, C. Peters and A. Van de Ven, Compact Complex Surfaces, Springer, 1984 MR 86c:32026
  • [BenedettiMarin92] R. Benedetti and A. Marin, Déchirures de variétés de dimension trois, Comm. Math. Helv. 67 (1992) 514-545 MR 94d:57036
  • [BCR87] J. Bochnak, M. Coste and M-F. Roy, Géométrie algébrique réelle, Springer, 1987; revised English translation: Real algebraic geometry, Springer, 1999 MR 90b:14030
  • [Clebsch1866] A. Clebsch, Die Geometrie auf den Flächen dritter Ordnung, J. f.r.u.a. Math. 65 (1866) 359-380
  • [ClemensGriffiths72] C. H. Clemens and P. Griffiths, The intermediate Jacobian of the cubic threefold, Ann. Math. 95 (1972) 281-356 MR 46:1796
  • [Comessatti13] A. Comessatti, Fondamenti per la geometria sopra superfizie razionali dal punto di vista reale, Math. Ann. 73 (1913) 1-72
  • [Comessatti14] A. Comessatti, Sulla connessione delle superfizie razionali reali, Annali di Math. 23(3) (1914) 215-283
  • [Dolgachev66] I. Dolgachev, On Severi's conjecture concerning simply connected algebraic surfaces, Soviet Math. Dokl. 7 (1966) 1169-1171
  • [Faltings83] G. Faltings, Endlichkeitssätze für abelsche Varietäten über Zahlkörpern, Invent. Math. 73 (1983) 349-366 MR 85g:11026a
  • [FMT89] J. Franke, Yu. I. Manin and Yu. Tschinkel, Rational points of bounded height on Fano varieties, Invent. Math. 95 (1989) 421-435. MR 89m:11060
  • [Harnack1876] A. Harnack, Über die Vieltheiligkeit der ebenen algebraischen Kurven, Math. Ann. 10 (1876) 189-198
  • [HarrisTschinkel00] J. Harris and Yu. Tschinkel, Rational points on quartics. Duke Math. J. 104 (2000) 477-500 CMP 2001:01
  • [Hartshorne77] R. Hartshorne, Algebraic Geometry, Springer, 1977 MR 57:3116
  • [Hassett00] B. Hassett, Special cubic fourfolds. Compositio Math. 120 (2000) 1-23 CMP 2000:07
  • [Hempel76] J. Hempel, 3-manifolds, Princeton Univ. Press, 1976 MR 54:3702
  • [Iskovskikh67] V. A. Iskovskikh, Rational surfaces with a pencil of rational curves, Math. USSR Sb. 3 (1967) 563-587
  • [Iskovskikh80] V. A. Iskovskikh, Minimal models of rational surfaces over arbitrary fields, Math. USSR Izv. 14 (1980) 17-39 MR 80m:14021
  • [Klein1876] F. Klein, Über eine neuer Art von Riemannschen Flächen, Math. Ann. 10 (1876) 398-416, Reprinted in : F. Klein, Gesammelte Mathematische Abhandlungen, Springer, 1922, vol. II.
  • [Knutson71] D. Knutson, Algebraic spaces, Springer Lecture Notes vol. 203, 1971 MR 46:1791
  • [KodairaSpencer58] K. Kodaira and D. C. Spencer, On deformations of complex analytic structures. I, II. Ann. of Math. 67 (1958) 328-466 MR 22:3009
  • [Kollár91] J. Kollár, Flips, Flops, Minimal Models, etc., Surv. in Diff. Geom. 1 (1991) 113-199 MR 93b:14059
  • [Kollár95] J. Kollár, Nonrational hypersurfaces, Jour. AMS 8 (1995) 241-249 MR 95f:14025
  • [Kollár96] J. Kollár, Rational Curves on Algebraic Varieties, Springer Verlag, Ergebnisse der Math. vol. 32, 1996 MR 98c:14001
  • [Kollár98a] J. Kollár, Low degree polynomial equations, in: European Congress of Math. Birkhäuser, 1998, 255-288 MR 98m:14075
  • [Kollár98b] J. Kollár, Real Algebraic Threefolds I. Terminal Singularities, Collectanea Math. (FERRAN SERRANO, 1957-1997) 49 (1998) 335-360 MR 2000c:14078
  • [Kollár98c] J. Kollár, The Nash conjecture for algebraic threefolds, ERA of AMS 4 (1998) 63-73
  • [Kollár99a] J. Kollár, Real Algebraic Threefolds II. Minimal Model Program, Jour. AMS 12 (1999) 33-83 MR 2000c:14079
  • [Kollár99b] J. Kollár, Real Algebraic Threefolds III. Conic Bundles, J. Math. Sci. (New York) 94 (1999) 996-1020 MR 2000h:14049
  • [Kollár00a] J. Kollár, Real Algebraic Threefolds IV. Del Pezzo Fibrations, in: Complex analysis and algebraic geometry, de Gruyter, Berlin, 2000, 317-346 MR 2001c:14087
  • [Kollár00b] J. Kollár, Unirationality of cubic hypersurfaces, preprint, alg-geom/0005146
  • [Kollár00c] J. Kollár, The Nash conjecture for nonprojective threefolds, preprint, alg-geom/0009108
  • [Kollár-Mori98] J. Kollár and S. Mori, Birational geometry of algebraic varieties, English edition: Cambridge Univ. Press, 1998; Japanese edition: Iwanami Shoten, 1998 MR 2000b:14018
  • [KoMiMo92] J. Kollár - Y. Miyaoka - S. Mori, Rationally Connected Varieties, J. Alg. Geom. 1 (1992) 429-448 MR 93i:14014
  • [Kollár-Smith97] J. Kollár and K. Smith, Rational and Non-rational Algebraic Varieties (e-prints: alg-geom/9707013)
  • [Manin66] Yu. I. Manin, Rational surfaces over perfect fields (in Russian), Publ. Math. IHES 30 (1966) 55-114
  • [Manin72] Yu. I. Manin, Cubic forms (in Russian), Nauka, 1972. English translation: North-Holland, 1974, second expanded edition, 1986 MR 57:343; MR 87d:11037
  • [Mikhalkin97] G. Mikhalkin, Blow up equivalence of smooth closed manifolds, Topology, 36 (1997) 287-299
  • [Milnor63] J. Milnor, Morse theory, Annals of Mathematics Studies, No. 51 Princeton University Press, Princeton, N.J., 1963 MR 29:634
  • [Milnor64] J. Milnor, On the Betti numbers of real varieties. Proc. Amer. Math. Soc. 15 (1964) 275-280 MR 28:4547
  • [Milnor-Stasheff74] J. Milnor and J. Stasheff, Characteristic classes, Princeton Univ. Press, 1974 MR 55:13428
  • [Moishezon67] B. Moishezon, On $n$-dimensional compact varieties with $n$ algebraically independent meromorphic functions, Amer. Math. Soc. Transl. 63 (1967) 51-177
  • [Mori82] S. Mori, Threefolds whose Canonical Bundles are not Numerically Effective, Ann. of Math. 116 (1982) 133-176 MR 84e:14032
  • [Morin40] U. Morin, Sull' unirazionalità dell'ipersuperficie algebrica di qualunque ordine e dimensione sufficientemente alta, in: Atti dell II Congresso Unione Math. Ital. pp. 298-302, 1940
  • [Nash52] J. Nash, Real algebraic manifolds, Ann. Math. 56 (1952) 405-421 MR 14:403b
  • [Nikulin79] V. V. Nikulin, Integer symmetric bilinear forms and some of their geometric applications. (Russian) Izv. Akad. Nauk SSSR Ser. Mat. 43 (1979) 111-177 MR 80j:10031
  • [Plücker1839] J. Plücker, Theorie der algebraischen Kurven, Bonn, 1839
  • [Rolfsen76] D. Rolfsen, Knots and links, Publish or Perish, 1976 MR 58:24236
  • [Schläfli1863] L. Schläfli, On the distribution of surfaces of the third order into species, Phil. Trans. Roy. Soc. London, 153(1863)193-241. Reprinted in : L. Schläfli, Gesammelte Mathematische Abhandlungen, Birkhäuser, 1953, vol. II.
  • [Scott83] P. Scott, The geometries of 3-manifolds, Bull. London Math. Soc., 15 (1983) 401-487 MR 84m:57009
  • [Segre42] B. Segre, The non-singular cubic surfaces, Clarendon Press, 1942 MR 4:254b
  • [Segre51] B. Segre, The rational solutions of homogeneous cubic equations in four variables, Notae Univ. Rosario 11 (1951) 1-68 MR 13:678d
  • [Serre79] J.-P. Serre, Local fields, Graduate Texts in Mathematics, 67, Springer-Verlag, New York-Berlin, 1979 MR 82e:12016
  • [Shafarevich72] I. R. Shafarevich, Basic Algebraic Geometry (in Russian), Nauka, 1972. English translation: Springer, 1977, second expanded edition, 1994 MR 51:3163; MR 95m:14001/14002
  • [Tognoli73] A. Tognoli, Su una congettura di Nash, Ann. Sci. Norm. Sup. Pisa 27 (1973) 167-185 MR 53:434
  • [Viro90] O. Ya. Viro, Real plane algebraic curves, Leningrad Math. J. 1 (1990) 1059-1134 MR 91b:14078
  • [Viterbo98] C. Viterbo, Symplectic real algebraic geometry, to appear
  • [Zeuthen1874] H.G. Zeuthen, Sur les différentes formes des courbes du quatrième ordre, Math. Ann. 7(1874) 410-432

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 14-01, 14E08, 14E30, 14G05, 14J26, 14P25, 11D25, 11G35, 30F10, 57N10

Retrieve articles in all journals with MSC (2000): 14-01, 14E08, 14E30, 14G05, 14J26, 14P25, 11D25, 11G35, 30F10, 57N10


Additional Information

János Kollár
Affiliation: Department of Mathematics, Princeton University, Princeton, NJ 08544-1000
Email: kollar@math.princeton.edu

DOI: https://doi.org/10.1090/S0273-0979-01-00917-X
Received by editor(s): February 7, 2001
Published electronically: June 12, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society